MAUDE Adverse Event Report: INTERNATIONAL MEDICAL DEVICES HIMPLANT BY PENUMA; PRE-FORMED PENILE SILICONE BLOCK

INTERNATIONAL MEDICAL DEVICES HIMPLANT BY PENUMA; PRE-FORMED PENILE SILICONE BLOCK
Model Number 40209-007
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Erosion (1750); Pain (1994); Depression (2361); Hyporesponsive to stimuli (2683)
Date of Event 07/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient first expressed interest in the procedure in april 2019 and did not have the procedure until (b)(6), 2019.He had adequate time to fully consider the procedure.In an initial email from april 2019, he was sent a link to the penuma jsm article with a list of potential risks and complications in the article.During his initial visit, he underwent a thorough written and verbal consent process.He signed off on a separate, one page form that his consultation was 60 to 90 minutes (not 5 minutes as he alleges), that all risks and complications were explained to his full satisfaction as well as all questions he had, that he was offered the opportunity to cancel or postpone the procedure, and that he was offered the opportunity for an independent psychological examination, which he declined.Before his visit to the clinic, the patient described his interactions with the clinic as "very professional" and that he was "positively surprised".The patient then underwent the penuma procedure on (b)(6), 2019 without incident, according to the operative report.The procedure was successful - 3 days after his procedure, during an in-office follow-up visit, the patient selected 0 (out of 10) to describe his level of pain (i.E., no pain).It was noted that the patient was healing well in his post-operative notes.After the procedure, he provided written feedback, describing what he received as "impeccable medical services".The patient manipulated his penis within days of the procedure and experienced an unusually high frequency of erections (not patient's fault, but can nonetheless have an impact on healing).The patient had completely unrealistic expectations of healing time and was frequently complaining within mere days and weeks of the surgery without giving his body a chance to heal.The patient took flights and did another elective procedure within a few weeks of his penile procedure, introducing unnecessary risk to his healing.Finally, the patient refused to answer phone calls and even missed a facetime session with dr.Elist.He also refused to return to beverly hills for further physical examination.Dr.Elist even offered to do a further revision or removal procedure and waived his fees - the patient rebuffed the offer.The patient consulted extensively with two urologists who had no penuma training or experience.The patient requested that dr.Elist coordinate with one of those physicians.However, the physician refused to answer any of dr.Elist's repeated phone calls.The penuma physicians were invited by the international journal of impotence research (a peer-reviewed sexual medicine journal) to provide a rebuttal for the propublica article.Please see the published rebuttal here: https://rdcu.Be/dhnb5.
 
Event or Problem Description
Events were discovered on 07/06/2023 from a propublica article (published on 06/26/2023).An article titled "inside the secretive world of penile enlargement" stated that several patients had complications as a result of receiving a penuma implant.The article lists several different patients and their experiences.This report will capture the evaluation of "mick" (name given in article).Following the implantation, the patient states he experienced painful morning erections, erosion on the corners, loss of sensitivity, loss of length, and depression.The international medical devices team believes we have identified the exact patient due to the implantation date and correspondence with the clinic.

Brand Name
HIMPLANT BY PENUMA
Common Device Name
PRE-FORMED PENILE SILICONE BLOCK
Manufacturer (Section D)
INTERNATIONAL MEDICAL DEVICES
8500 wilshire blvd
suite 707
beverly hills CA 90211
Manufacturer (Section G)
INTERNATIONAL MEDICAL DEVICES
8500 wilshire blvd
suite 707
beverly hills CA 90211
Manufacturer Contact
jonathan elist
8500 wilshire blvd
suite 707
beverly hills, CA 90211
3106522600
MDR Report Key17445547
Report Number3010606546-2023-00039
Device Sequence Number16815930
Product Code MIB
UDI-Device IdentifierB097IMD006LLO1
UDI-PublicB097IMD006LLO1
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number40209-007
Device Lot Number881282
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Initial Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age37 YR
Patient SexMale
Patient Weight77 KG